husband has been on Opdivo for more than a year and now has severe itching all over his body. He takes baby Benadryl during day and an Aveeno itch lotion before bedtime. It has been a month now and very discomforting.
Frances; Pretty strange that it took a year then your husband started getting this side effect. What else is different lately are you guys eating anything that you were not? Did anything else change such as laundry soap, Or something else. Anyway just somethings to think about but you really should talk with your doctor. And find out what else you husband can take for the Itching. And that it is safe for him to use with any other medications he may be taking. Please call the doctor on Monday and ask what he can take for the constant itching there are many good things the doctor can order that should help. Hope otherwise he is doing okay. But it is really best being his condition that you call the doctor and get some help with this. It's tough enough with all you guys have been going through best of luck.
I too am on Opdivo and Yervoy together for malignant melanoma. My first few treatments were fine, but since the cancer advanced, my oncologist added the Yervoy to the infusions. I am having a horrible time with pruritus and Benadryl works temporarily. Plus being a nurse, I know that it has a sedating effect that can cause undo drowsiness. I have tried Curel Itch Defense body wash and it has helped somewhat. I am sure my oncologist will now move onto Prednisone (steroids) to combat the severe itching and rash which he already discussed initially. You might want to ask your oncologist about corticosteroids for a short term therapy for itching.
My doctor said I was not allowed steroid drugs while on Opdivo and prescribed a large tub of Triamcinolone. It helps somewhat, but I feel like I have blood poisoning all over my body. My rash began six months after I began treatment as well as acute sinus. I just had my last treatment but feel I should have been allowed to stop treatments sooner. I am miserable because of these two side affects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2009 • 1 answer
Posted 28 Aug 2013 • 1 answer
Posted 5 Apr 2015 • 2 answers
Posted 20 May 2015 • 1 answer
Posted 17 Jan 2017 • 1 answer